Vitamin B12 & Acne
I started a birth control pill called Yaz just before the summer started. Recently, I started breaking out in cystic zits. I was certain that my zits were from the hormones because they showed up on my chin and near my mouth -- which is where my hormonal zits tend to show up.
However, last month, about a week or two before I broke out, I also started taking a lot of Emergen-C, and added a B-complex vitamin to my diet (along with a regular multivitamin). I know, this is a lot of vitamins to be taking... and I just read an article about how vitamin B12 can aggravate or even cause acne eruptions on your face. So, I look at my supplements, and my percent daily values of B12 are as follows:
Emergen-C: 416% (in each packet and sometimes I had two)
Now, I have been taking the multivitamin all along. I decided to take the B-complex, because someone told me that birth control depletes your B-vitamins. However, when I look at all this B12 I am getting, I wonder if maybe that is the cause of my acne... anyway, I'm going to try cutting the Emergen-C and the B-complex and see how it goes. Got my fingers crossed -- I'll post back if it works!
I just wanted to post to let people know about this, because it was not something I knew before.
Hope this helps someone!